MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 HP THREADED PINS HEADED 6 PK; KNEE INSTRUMENT : FIXATION PINS

DEPUY ORTHOPAEDICS, INC. 1818910 HP THREADED PINS HEADED 6 PK; KNEE INSTRUMENT : FIXATION PINS
Catalog Number 950502089
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that the surgeon was driving the pin into the tc3 size 4 cutting block and through the augment the pin bent and got bound up breaking the pin head off into the pin driver and bending the pin at the same time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: the complaint sample consisted of (1) 950502071 hp power pin driver, (1) 950502089 hp threaded pin headed, (1) 201103023 sig hp rev distal spacer 12mm and (1) 201103003 sig hp rev 4in1 cut blk sz4.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HP THREADED PINS HEADED 6 PK
Common Device Name
KNEE INSTRUMENT : FIXATION PINS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8425436
Report Number1818910-2019-87455
Device Sequence Number2170536
Product Code LXH
UDI-Device Identifier10603295227922
UDI-Public10603295227922
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number950502089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/18/2019
04/05/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/04/2019
04/09/2019
Patient Sequence Number1